MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; SMALL GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST; SMALL GRASPING RETRACTOR
Model Number 420318-04
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The small grasping retractor instrument has been returned and evaluated by the failure analysis team.Failure analysis investigations confirmed the customer reported complaint.The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was missing in the clevis.A review of the site's complaint history does not show any additional complaints related to this product.No image or video clip for the reported event was submitted for review.A review of the small grasping retractor instrument log for the pn# 420318-04 sn# (b)(4) associated with this event has been performed.Per logs, the instrument was last used on (b)(6) 2020 on system (b)(4).The alleged event occurred on the 5th use of the instrument with 5 uses remaining.This complaint is being reported due to the following conclusion: this instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall inside the patient.Although there was no patient injury, the product malfunction could cause or contribute to an adverse event if the failure were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted ultra low anterior resection surgical procedure, the small grasping retractor instrument had a broken cable and loose screw.A backup instrument of the same type was used and the procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter for additional information; however, no response has been received at this time.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use with no damages noted.No intra-operative instrument collisions occurred.The instrument was retracting tissue when the issue occurred.It was also noted that patient-related information could not be provided because it is considered confidential by the site.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
SMALL GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10519659
Report Number2955842-2020-10890
Device Sequence Number14346421
Product Code NAY
UDI-Device Identifier00886874111802
UDI-Public(01)00886874111802(10)N10180711
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420318-04
Device Catalogue Number420318
Device Lot NumberN10180711 934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES